Discussions that mention clonidine

High & Low Blood Pressure board


A while ago I posted a question on ARBS specifically Diovan. Since then I had a trial of Benecar 40mg (with Toprol to prevent possible tachycardia I had with the Diovan.)
Well the Benecar did nothing to lower my BP.
My question is , I have been on Cardura with Clonidine for 12 years [COLOR="Sienna"]with fair control of my BP.
In the last 4 months I have been on almost every family of BP meds out there which all entailed stopping my Cardura, ( but not the clonidine.)
Every single time without fail after just stopping the Cardura I have had terrible problems, high BP spikes, nausea, etc. to the point of it being intolerable.
If you research this drug, ( I know it's an Alpha blocker but different from Clonidine) there are absolutely no studies on long term use and withdrawal of this drug. (Only on Clonidine, a different type of alpha blocker)
I have on multiple occasions discussed this and my symptoms with the cardiologist and he swears there are no withdrawal problems, with cardura yet no one has ever studied this and the very long term use of it.
So I seem to have no where to go with this.
Has anyone out there taken this drug for > 5 years and had withdrawal problems. I need to know this.
TIA
Karen
[QUOTE=kat4show;3188592]...In the last 4 months I have been on almost every family of BP meds out there which all entailed stopping my Cardura, ( but not the clonidine.)
Every single time without fail after just stopping the Cardura I have had terrible problems, high BP spikes, nausea, etc. to the point of it being intolerable...I have on multiple occasions discussed this and my symptoms with the cardiologist and he swears there are no withdrawal problems, with cardura ...

Hello Karen,

First of all, never but never believe anything your doctor tells you until you've done the research yourself. You'd be surprised what doctors know and what they don't know...and how it differs from what they tell their patients.

I haven't been on Cardura but based on my experience some thoughts and some questions come to mind...one thought being that different blood pressure meds can enhance or diminish the effects of other medications, or in other words, the symptoms you've experienced with Cardura withdrawal may be symptom withdrawal OR it may be an effect of the new medication interfering with the Cardura (keeping in mind that some drugs stay in our bodies longer than we or "they" think) and possibly the clonidine.

Some questions that come to mind are:

1. Did you stop taking the Cardura cold turkey? If not, how did the doctor tell you to wean off the drug?

2. Did one or more pharmacists give you information on how to stop taking the Cardura? If so, were the instructions the same as the doctor's?

3. How do the pharmacists recommend discontinuing the Cardura and introducing the new meds? Is this in agreement with your doctor's instructions?

I"m not saying that the symptoms you're experiencing aren't due to long term side effects but you may want to investigate other possibilities as well.

Bethsheba

PS What does TIA stand for?